The month June was characterized by more scratching and rashes than usual (even though my skin was still quite acceptable). The cause isn’t hard to find: my finals and the stress that came with it. The almost tropical temperatures we’ve had lately were probably not helping either (sweating!!!). When the finals were over, I immediately saw my skin improving again. The last few days however, have been somewhat hard on my skin because I’ve been stressing over my upcoming grades. You might see in the pictures below that my skin looks a bit more rashy and scabby compared to last month. Why oh why is eczema stress-related? And why oh why do I tend to pick at my skin when stressed?
Anyway, last week, I had an appointment with my dermatologist. She decided to taper off the Ciclosporin, probably because of my increasing cholesterol. I used to take 250mg of Neoral a day, which is now reduced to 200mg. In August, I will have to reduce my dose to 150mg. In a way, I apparently already tapered off a bit before my actual dose reduction: the dose you get is based on your body weight, and at the time I started Neoral, I weighed about 60kg. I’ve gained a lot of weight in the process, so the dose wasn’t adjusted to my body weight anymore.
Thank god that my skin hasn’t dramatically gotten worse again since my unofficial and official dose reduction! Does this mean I’m getting closer and closer to my healing? I hope so! Although I’m still a little bit scared what a 150mg dose will do to my skin…this used to be my starter dose, and it didn’t help at all at the time.